Hail, Benton
- When
- April 30, 8:26 PM CST
- Where
- Benton County, 2 mi W of Gentry
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.267, -94.517
4 hail, 2 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 30, 8:17 PM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 917 PM CDT FRI APR 30 2004 THUNDESTORM CLUSTER OVER FAR SOUTHEAST OKLAHOMA HAS SUDDENLY SURGED TOWARD THE NORTHEAST AT 40 KNOTS...AS OPPOSED TO THE EAST MOVEMENT AT 15 KNOTS IT HAD BEEN DOING FOR THE PAST SEVERAL HOURS. WE HAVE ISSUED A SEVERE THUNDERSTORM WARNING ON IT FOR WIND DAMAGE POTENTIAL. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING FOR ZONES OKZ049...OKZ053...OKZ058...OKZ063...OKZ068>076.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 705 PM CDT FRI APR 30 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 705 PM CDT FRI APR 30 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORMS POSSIBLE TONIGHT... ...FLOODING POSSIBLE ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT... A COMPLEX OF SEVERE THUNDERSTORMS CONTINUES TO MOVE ALONG THE RED RIVER ACROSS SOUTHER CENTRAL OKLAHOMA AND NORTH TEXAS. THESE STORMS WILL CONTINUE TO MOVE SLOWLY TO THE EAST AND AFFECT EXTREME SOUTHEAST OKLAHOMA THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. AT 7 PM...A COLD FRONT EXTENDED FROM MIAMI TO OKEMAH TO ADA. A SECONDARY BOUNDARY EXISTS NEAR INTERSTATE 40 IN EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. THESE BOUNDARIES WILL PROVIDE ANOTHER FOCUS FOR WIDELY SCATTERED THUNDERSTORM DEVELOPMENT THE REMAINDER OF THIS EVENING. SHEAR IS MAXIMIZED NEAR THE SECONDARY BOUNDARY...AND STORMS IN THIS REGION MAY BRIEFLY TAKE ON SUPERCELL CHARACTERISTICS... PRODUCING LARGE HAIL AND DAMAGING WINDS. ELEVATED STORMS WILL CONTINUE TO INCREASE NORTH OF THE MAIN FRONTAL BOUNDARY...AND A FEW OF THE STRONGER CELLS MAY PRODUCE LARGE HAIL ACROSS NORTHEAST OKLAHOMA. THE STORMS THAT DEVELOP IN NORTHWEST TEXAS AND FAR SOUTH CENTRAL OKLAHOMA ARE EXPECTED TO ORGANIZE INTO A LARGE CONVECTIVE COMPLEX THIS EVENING THAT WILL THEN MOVE NORTHEAST ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. A FEW OF THESE STORMS MAY BE SEVERE...ESPECIALLY SOUTH OF INTERSTATE 40...WITH DAMAGING WINDS AND LARGE HAIL UP TO QUARTER SIZE. IN ADDITION TO THE SEVERE WEATHER THREAT...FLOODING WILL AGAIN BE A CONCERN ACROSS SOUTHEAST AND EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS WITH 1 TO 3 INCHES OF RAIN POSSIBLE THROUGH TONIGHT. THIS WILL LIKELY CAUSE FLOODING OF LOW LYING AREAS...ESPECIALLY WHERE HEAVY RAIN AND FLOODING OCCURRED LATE LAST WEEK. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BE ENDING SATURDAY AS THE COLD FRONT MOVES AWAY FROM THE AREA. DRY WEATHER IS EXPECTED MONDAY THROUGH FRIDAY AS HIGH PRESSURE PREVAILS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT FRI APR 30 2004
OKZ056-010245-
NOWATA OK-
855 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NOWATA
AT 855 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF DELAWARE...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...DELAWARE AND LENAPAH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 857 PM CDT FRI APR 30 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-010700- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 857 PM CDT FRI APR 30 2004 SEVERE THUNDERSTORM WATCH NUMBER 137 IN EFFECT UNTIL 200 AM CDT. THE SEVERE THUNDERSTORM WATCH COVERS ALL OF EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS UNTIL 2 AM CDT SATURDAY MORNING. THIS WATCH REPLACES SEVERE THUNDERSTORM WATCH NUMBER 133 THAT WAS IN EFFECT UNTIL 10 PM. THIS EFFECTIVELY EXTENDS THE SEVERE THUNDERSTORM WATCH UNTIL 2 AM CDT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
901 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL CHELSEA 36.54N 95.43W
04/30/2004 0.88 INCH ROGERS OK AMATEUR RADIO
&&
SPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
902 PM CDT FRI APR 30 2004
OKZ068-010300-
CHEROKEE OK-
902 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 902 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF LOST CITY...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...TAHLEQUAH...HULBERT...
LOST CITY AND PEGGS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL CHELSEA 36.54N 95.43W
04/30/2004 1.25 INCH ROGERS OK AMATEUR RADIO
&&
SPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
910 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL CHELSEA 36.54N 95.43W
04/30/2004 1.75 INCH ROGERS OK PUBLIC
&&
SPThe Tulsa radar (KINX), 95 km away, was scanning. The volume nearest the first event began at 02:26 UTC.
4 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour blew a few trees down.
Heavy thunderstorm rains caused a road to be closed due to high water.
Thunderstorm winds estimated at 70 miles an hour blew down large trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392530, 5392531, 5392532, 5392533, 5392534, 5392535, 5392536.